Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2015, 5:25 PM EDT for 4 counties in South Carolina; Chatham County, Effingham County, Georgia. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 5:25 PM EDT (21:25 UTC)
- Expired
- Aug 22, 2015, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:28 PM EDT | TSTM WND DMG | 1 W Gardens Corner, SC | TREE DOWN AT HIGHWAY 17 AND OLD SHELDON CHURCH RD. TIME ESTIMATED BY RADAR. |
| Aug 22, 5:52 PM EDT | TSTM WND DMG | 1 Ese Pritchardville, SC | TREES AND POWER LINES DOWN ON PALMETTO BLUFF RD |
| Aug 22, 6:05 PM EDT | TSTM WND DMG | 5 Ese Parris Island, SC | TREE DOWN AT THE INTERSECTION OF SEASIDE RD AND CUFFY RD ON ST HELENA ISLAND |
| Aug 22, 6:24 PM EDT | MARINE TSTM WIND 44 | 4 Nw Tybee Island, GA | MEASURED AT FT. PULASKI C-MAN STATION |
| Aug 22, 6:32 PM EDT | MARINE TSTM WIND 51 | 1 N Tybee Island, GA | MEASURED AT NORTH TYBEE ISLAND WEATHERFLOW STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS52 KCHS 222125
SVRCHS
GAC051-103-SCC013-029-049-053-222230-
/O.NEW.KCHS.SV.W.0166.150822T2125Z-150822T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 525 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BEAUFORT TO NEAR SPRINGFIELD...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RIDGELAND AND SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3186 8114 3190 8120 3230 8140 3286 8064
3264 8040 3255 8042 3252 8038 3251 8029
3251 8051 3241 8043 3232 8045 3225 8063
3230 8065 3229 8066 3223 8063 3205 8091
3202 8084 3173 8112
TIME...MOT...LOC 2125Z 316DEG 39KT 3254 8071 3229 8129
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
058
WWUS52 KCHS 222149
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 22 2015
SCC029-049-222159-
/O.CAN.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
HAMPTON SC-COLLETON SC-
549 PM EDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND COLLETON COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3186 8114 3190 8117 3190 8120 3227 8136
3266 8069 3259 8065 3259 8058 3255 8057
3256 8055 3241 8046 3241 8043 3232 8045
3226 8062 3230 8065 3223 8063 3211 8083
3205 8091 3202 8084 3173 8112
TIME...MOT...LOC 2149Z 321DEG 34KT 3243 8059 3207 8120
$$
GAC051-103-SCC013-053-222230-
/O.CON.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-EFFINGHAM GA-BEAUFORT SC-JASPER SC-
549 PM EDT SAT AUG 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHATHAM...EFFINGHAM...BEAUFORT AND JASPER COUNTIES...
AT 549 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BEAUFORT TO NEAR I-16/I-95 INTERCHANGE...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RIDGELAND AND FORT PULASKI NATIONAL MONUMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3186 8114 3190 8117 3190 8120 3227 8136
3266 8069 3259 8065 3259 8058 3255 8057
3256 8055 3241 8046 3241 8043 3232 8045
3226 8062 3230 8065 3223 8063 3211 8083
3205 8091 3202 8084 3173 8112
TIME...MOT...LOC 2149Z 321DEG 34KT 3243 8059 3207 8120
HAIL...<.75IN
WIND...60MPH
$$200
WWUS52 KCHS 222217
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT SAT AUG 22 2015
GAC103-222227-
/O.CAN.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
EFFINGHAM GA-
617 PM EDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. HEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
3247 8067 3235 8050 3232 8045 3226 8062
3230 8065 3229 8065 3223 8063 3211 8083
3205 8091 3205 8090 3204 8091 3202 8084
3173 8112
TIME...MOT...LOC 2217Z 337DEG 40KT 3227 8068 3204 8122
$$
GAC051-SCC013-053-222230-
/O.CON.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
617 PM EDT SAT AUG 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...
AT 617 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HILTON HEAD ISLAND TO NEAR
I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...WILMINGTON ISLAND AND I-16/I-95 INTERCHANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
3247 8067 3235 8050 3232 8045 3226 8062
3230 8065 3229 8065 3223 8063 3211 8083
3205 8091 3205 8090 3204 8091 3202 8084
3173 8112
TIME...MOT...LOC 2217Z 337DEG 40KT 3227 8068 3204 8122
HAIL...<.75IN
WIND...60MPH
$$204
WWUS52 KCHS 222228
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT SAT AUG 22 2015
GAC051-SCC013-053-222238-
/O.EXP.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
628 PM EDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...BEAUFORT AND JASPER
COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
3247 8067 3235 8050 3232 8045 3226 8062
3230 8065 3229 8065 3223 8063 3211 8083
3205 8091 3205 8090 3204 8091 3202 8084
3173 8112
TIME...MOT...LOC 2227Z 316DEG 39KT 3227 8068 3204 8122
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:03 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 22, 4:03 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 403 PM EDT SAT AUG 22 2015 .SYNOPSIS... WEAK HIGH PRESSURE WILL PREVAIL INTO SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST EARLY NEXT WEEK...THEN LIKELY STALL OVER OR NEAR THE REGION THROUGH MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A SHORTWAVE TROUGH CURRENTLY OVER THE CENTRAL SAVANNAH RIVER AREA WILL CONTINUE TO MOVE SOUTHEAST TOWARD SAVANNAH-BEAUFORT BY EARLY THIS EVENING AND OFF THE COAST. MEANWHILE THE SEA BREEZE HAS PUSHED PART-WAY INTO SOUTHEAST GA AND FARTHER INTO SOUTHEAST SC. THE SEA BREEZE IN SOUTHERN SC HAS BEEN ENHANCED BY EARLIER CONVECTIVE OUTFLOWS. CONVECTION ASSOCIATED WITH THE SHORTWAVE WILL DRIVE SOUTHEAST THROUGH LATE AFTERNOON...EVENTUALLY INTERACTING WITH THE SEA BREEZE AND OTHER BOUNDARIES. THE HRRR HAS BEEN DOING QUITE WELL THUS FAR TODAY AND THE GOING FORECAST HAS NOT CHANGED MUCH FROM EARLIER PROGS. THE INCOMING CONVECTION WILL DROP SOUTHEAST AND THEN SOUTH-SOUTHEAST DOWN THE SEA BREEZE THROUGH 7 OR 8 PM. THE BEST COVERAGE WILL BE SOUTH OF WALTERBORO DOWN TOWARD BEAUFORT AND SAVANNAH. MODERATE INSTABILITY BUT WEAK MID-LEVEL LAPSE RATES IN PLACE AT THIS TIME. ISOLATED DAMAGING WIND GUSTS POSSIBLE WITH MORE ORGANIZED MULTI-CELL STORMS. ALSO LOCALIZED HEAVY RAINFALL GIVEN PWATS ABOVE 2.1" AND SOME MERGING CELLS. ACTIVITY SHOULD TAPER OFF EARLY TO MID EVENING AS THE SHORTWAVE MOVES OFFSHORE AND THE BOUNDARY LAYER STABILIZES. WEAK NORTHEAST FLOW ACROSS INTERIOR AREAS...DRIER AIR FILTERING IN ABOVE THE SURFACE AND WET SOILS COULD SUPPORT SOME FOG AWAY FROM THE COAST. WE MAINTAINED PATCHY FOG IN THE GRIDDED FORECAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... HIGH PRESSURE EARLY SUNDAY WILL SHIFT OFFSHORE LATER IN THE DAY AND REMAIN OVER THE ATLANTIC THROUGH TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST...EVENTUALLY STALLING INLAND. ALOFT...GENERAL TROUGHINESS WILL PERSIST AND WITH PLENTIFUL MOISTURE MUCH OF THE TIME RAIN CHANCES LOOK TO BE AT LEAST NORMAL FOR THIS TIME OF YEAR /ABOUT 30 PERCENT/. SUNDAY...HIGH PRESSURE TO START THE DAY WILL SHIFT OFFSHORE AS A SHORTWAVE TROUGH APPROACHES FROM THE WEST. THE DEEPEST MOISTURE LOOKS TO BE GENERALLY SOUTH AND WEST OF CHARLESTON WHICH WILL BE CLOSER TO THE INLAND TROUGH AND THIS IS WHERE WE HAVE THE HIGHEST /40 PERCENT/ RAIN CHANCES. HIGH TEMPS MOSTLY IN THE LOWER 90S WITH HEAT INDICES MAINLY 95-100 OVER SOUTH CAROLINA AND CLOSER TO 105 NEAR THE ALTAMAHA RIVER. RAIN CHANCES WILL WIND DOWN SUNDAY NIGHT AND SHIFT OFFSHORE ALONG WITH THE SHORTWAVE. LOWS A BIT ABOVE NORMAL IN THE LOWER 70S INLAND AND MID TO UPPER 70S NEAR THE COAST. MONDAY...THE UPPER TROUGH WILL BE OFFSHORE AND WITH SLIGHTLY LOWER PWATS RAIN CHANCES SHOULD BE A BIT LOWER AS WELL. HOWEVER...THE SEA BREEZE AND INLAND TROUGH SHOULD LEAD TO SOME SHOWERS AND THUNDERSTORMS...LIKELY NEAR THE COAST IN THE MORNING...THEN SHIFTING INLAND IN THE AFTERNOON. HIGHS ABOVE NORMAL IN THE LOWER TO MID 90S WITH HEAT INDICES NEAR 100 DEGREES MOST INLAND AREAS AND CLOSER TO 105 DEGREES NEAR THE ALTAMAHA RIVER. RAIN WILL DIMINISH IN THE EARLY EVENING WITH MOSTLY DRY CONDITIONS OVERNIGHT ALTHOUGH THE WEAK COLD FRONT OVER CENTRAL SC/GA WILL BE PUSHING TOWARD THE COAST LATE. LOWS WILL BE WARM IN THE LOWER 70S INLAND AND MID TO UPPER 70S CLOSER TO THE COAST. TUESDAY...STRONGER UPPER TROUGHING RE-DEVELOPS ACROSS THE AREA IN RESPONSE TO A DEEP UPPER LOW OVER THE GREAT LAKES REGION. A WEAK COLD FRONT OVER INLAND AREAS SHOULD STALL DUE TO DIURNAL HEATING...PROVIDING A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON. MORE CLOUDS AND HIGHER RAIN COVERAGE SHOULD LIMIT HIGHS A BIT...AROUND 90 NORTH WITH MID 90S OVER SOUTHEAST GEORGIA. HEAT INDICES WILL AGAIN BE NEAR TO SLIGHTLY ABOVE 100 DEGREES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GLOBAL MODELS ALL SHOW THAT AT LEAST A BROAD UPPER TROUGH WILL REMAIN OVER THE EASTERN U.S. DOWN INTO THE SOUTHEAST THROUGH MUCH OF THE PERIOD. THE GFS SEEMS TO BE THE STRONGEST/MOST AGGRESSIVE WITH THE UPPER TROUGH. AT THE SURFACE...EVEN WITH THE STRONGER GFS SOLUTION FOR THE UPPER TROUGH...IT STILL APPEARS THAT A WEAK COLD FRONT STALLS NEAR OR JUST WEST OF THE AREA THROUGH THE PERIOD. HOWEVER...THERE IS STILL SOME UNCERTAINTY WITH THIS SOLUTION...AND THE GUIDANCE INDICATES THAT SOME DRIER LOW LEVEL AIR MAY WORK INTO AT LEAST THE WESTERN ZONES MID TO LATE WEEK. SURFACE/LOW LEVEL WINDS FIELDS ARE EXPECTED TO BE LIGHT THROUGH THE PERIOD...ALLOWING AFTERNOON SEA BREEZES TO DEVELOP EACH DAY...HELPING TO SPARK CONVECTION. HAVE KEPT LOW END CHANCE POPS MUCH OF THE PERIOD FOR MAINLY AFTERNOON CONVECTION. EVEN WITH THE UPPER TROUGH...GUIDANCE STILL SHOWING TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD...WITH HIGHS AROUND 90 TO THE LOWER 90S AND LOWS IN THE LOWER 70S. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... CONVECTION APPEARS TO BE DONE AT KCHS BUT THERE IS INCREASING CONFIDENCE IN SHOWERS AND TSTMS MOVING THROUGH THE KSAV TERMINAL BETWEEN 21-00Z. AT THIS POINT WE MAINTAINED VICINITY TSRA BUT MAY EVENTUALLY NEED TO AMEND TO INCLUDE PREVAILING TSRA. CONVECTION SHOULD BE OUT OF THE AREA BY EARLY EVENING. THEN THERE IS THE POTENTIAL FOR SOME FOG LATE TONIGHT THROUGH DAYBREAK SUNDAY. WE MAINTAINED 6SM AT BOTH SITES SINCE WE THINK THE BEST FOG DEVELOPMENT WILL BE FARTHER INLAND. HOWEVER...SINCE BOTH TERMINALS WILL LIKELY HAVE WET SOIL...FOG MAY VERY WELL SPREAD FARTHER SOUTHEAST AND DROP VSBYS AT ONE OR BOTH TERMINALS INTO MVFR OR LOWER. LATER SHIFTS WILL NEED TO REASSESS. EXTENDED AVIATION OUTLOOK...MOSTLY VFR. MAINLY AFTERNOON SCATTERED SHOWERS/THUNDERSTORMS EXPECTED THROUGH THE PERIOD POSSIBLY LEADING TO BRIEF PERIODS OF FLIGHT RESTRICTIONS AT BOTH TERMINALS. LOWEST CHANCES PROBABLY ON MONDAY. && .MARINE... WITH WEAK COLD FRONT DRAPED ACROSS THE AREA...WINDS WILL BE RELATIVELY LIGHT THROUGH THE OVERNIGHT HOURS. THE ONLY EXCEPTION WILL BE ALONG THE COAST LINE WHERE A 10-12 KT SEA BREEZE WILL PERSIST UNTIL EARLY EVENING. SUNDAY THROUGH THURSDAY...NO SIGNIFICANT CONCERNS THROUGH THE PERIOD AS HIGH PRESSURE GIVES WAY TO AN APPROACHING WEAK COLD FRONT WHICH WILL STALL INLAND. WINDS WILL PICK UP FROM THE SOUTH TOWARD MID WEEK BUT SHOULD MOSTLY BE 15 KT OR LESS WITH SEAS BUILDING UP TO 4 FT BEYOND 20 NM. WATERSPOUTS...CONDITIONS APPEAR TO BE FAVORABLE FOR AN ENHANCED RISK OF WATERSPOUTS EACH MORNING THROUGH MONDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...RJB LONG TERM...RFM AVIATION...JRL/RJB MARINE...JRL/RJB
Hazardous weather outlook, Aug 22, 4:42 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 442 AM EDT SAT AUG 22 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-230845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 442 AM EDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 4:23 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 SE ULMER 33.07N 81.17W
08/22/2015 ALLENDALE SC 911 CALL CENTER
TREE DOWN ON ULMER RD NEAR THE INTERSECTION OF LONG
POND RD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1500917
CBSpecial weather statement, Aug 22, 4:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SAT AUG 22 2015
SCZ043-048-049-222115-
INLAND COLLETON SC-BEAUFORT SC-COASTAL COLLETON SC-
428 PM EDT SAT AUG 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES UNTIL 515 PM EDT...
AT 428 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RITTER TO BENNETTS
POINT...AND MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RITTER...HENDERSONVILLE...WHITE HALL...GARDENS CORNER...BENNETTS
POINT...GREEN POND AND DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3285 8069 3257 8040 3256 8042 3255 8042
3249 8047 3251 8051 3249 8050 3249 8048
3247 8048 3239 8055 3266 8083
TIME...MOT...LOC 2028Z 336DEG 5KT 3276 8065 3256 8045Special weather statement, Aug 22, 4:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SAT AUG 22 2015
SCZ042-043-047-222130-
INLAND COLLETON SC-HAMPTON SC-INLAND JASPER SC-
437 PM EDT SAT AUG 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND JASPER COUNTIES UNTIL 530 PM EDT...
AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLLETON TO NEAR
GRAYS...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO...YEMASSEE...EARLY BRANCH...ISLANDTON...RUFFIN...GRAYS...
MCPHERSONVILLE AND CUMMINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3294 8064 3269 8080 3270 8083 3266 8087
3263 8085 3259 8087 3265 8114 3303 8086
TIME...MOT...LOC 2037Z 318DEG 21KT 3298 8090 3267 8108Local storm report, Aug 22, 4:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 WNW EARLY BRANCH 32.75N 80.94W
08/22/2015 HAMPTON SC LAW ENFORCEMENT
TREE DOWN AT HWY 68 AND BOB GIFFORD BLVD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1500918
RJBSpecial weather statement, Aug 22, 4:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT AUG 22 2015
GAZ101-118-SCZ047-048-051-222145-
INLAND CHATHAM GA-EFFINGHAM GA-INLAND JASPER SC-COASTAL JASPER SC-
BEAUFORT SC-
458 PM EDT SAT AUG 22 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...
EFFINGHAM...BEAUFORT AND JASPER COUNTIES UNTIL 545 PM EDT...
AT 456 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPRINGFIELD TO
SHELDON...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POOLER...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND AND
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3237 8151 3265 8076 3254 8054 3249 8048
3246 8049 3241 8046 3241 8043 3232 8045
3228 8055 3226 8065 3228 8065 3209 8106
3210 8108 3208 8109 3204 8119
TIME...MOT...LOC 2056Z 309DEG 33KT 3239 8135 3259 8079Local storm report, Aug 22, 5:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SAT AUG 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 3 W ISLANDTON 32.91N 80.99W
08/22/2015 COLLETON SC LAW ENFORCEMENT
TREE DOWN ON HWY 63 AT TOBYS BLUFF LN. TIME ESTIMATED
BY RADAR.
&&
EVENT NUMBER CHS1500919
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:39 PM EDT | Areal Flood Advisory | CHS | Charleston | 51 min |
| Aug 22, 2:26 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 94 min |
| Aug 22, 3:16 PM EDT | Special Weather Statement | CHS | Allendale | 44 min |
| Aug 22, 3:25 PM EDT | Areal Flood Advisory | CHS | Charleston | 95 min |
| Aug 22, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 56 min |
| Aug 22, 4:28 PM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Aug 22, 4:37 PM EDT | Special Weather Statement | CHS | Colleton | 53 min |
| Aug 22, 4:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Aug 22, 4:58 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 47 min |
| Aug 22, 5:45 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 7:23 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 7:48 PM EDT | Areal Flood Advisory | CHS | Berkeley | 87 min |
| Aug 22, 3:39 PM EDT | Special Weather Statement | CHS | Jenkins | 51 min |
| Aug 22, 4:11 PM EDT | Special Weather Statement | CHS | Effingham | 49 min |
| Aug 22, 6:05 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 55 min |
| Aug 22, 6:35 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 55 min |
| Aug 22, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 36 min |
| Aug 22, 7:46 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 89 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.